Pennsylvania, 2001Damaging Wind in Pennsylvania, June 20, 2001
June 20, 2001 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 20, 1:20 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 20, 1:20 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT WED JUN 20 2001
JUST GETTING SETTLED IN THE CHAIR AS ALL HANDS BUSY W/SVR WX.
CONFIRMATION ON A FEW CELLS ABV SVR LIMITS ALREADY AND CONDITIONS
CONTINUE TO BE RIPE. CAPES HIGH...BOUNDARIES A-PLENTY. SOME CELLS HV
DECENT ROTATION AND LG HAIL POSS AS THERMO PROFILE FAVORABLE.
IMMEDIATE CONCERNS FOR SVR TSTMS WL LAST INTO THE EVENING...BUT NOT
MUCH PAST DARK...EVEN IN THE LWR SUSQ. AGAIN...BOUNDARIES WL
STAY PLENTIFUL THROUGH THE NIGHT AND INTO DAY THU. THU PROMISES MORE
OF THE SAME...AS WE ARE WARM-SECTORED. DIURNAL MAX OF THUNDER TO
TAKE PLACE AGAIN TOMORROW...BUT SOME OVERRUNNING RAFL POSSIBLE AS
WAVE DEVELOPS ALONG THE RELATIVELY STATIONARY BNDRY AND RIDES THRU
PA. FRI HOLDS THE MAJOR PUSH OF THE UPR TROF DROPPING OUT OF GLS.
THUS...LIKLIHOOD OF PRECIP REMAINS. TEMPS TO FOLLOW MOS GUID XCPT
FOR A WARMER DAY TMRW FOR MOST ZNS.
XTNDD: LINGERING TROF/DYNAMICS AND MSTR MAY PRODUCE SHRA ON SATURDAY
AND SUNDAY ACROSS OUR ERN/NRN FA. THEN...IF UPR TROF CUTS OFF OV
APPS AS LATEST AVN/OTHER MED RANGE GUID SUGGS...WE MIGHT STAY COOL
AND MOIST THRU WED - AS CUTOFFS HAVE THIS NASTY TENDENCY TO BE
STATIC AND MAKE CLDS AND PRECIP. WL START TO PLAY IT MORE ON THE WET
AND COOL SIDE OF THE FENCE. WL GO COOLER THAN MRF GUID IN LAST 4
PDS.
.CTP...SVR TSTM WATCH #456 THRU 6 PM EDT FOR ERN 2/3RD OF CWA.
DANVGELO
In the hours before
Special weather statement, Jun 20, 8:42 AM EST, 5 hours 8 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-202045-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
942 AM EDT WED JUN 20 2001
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF CENTRAL PENNSYLVANIA...
A COLD FRONT SAGGING SLOWLY SOUTHEAST ACROSS THE STATE WILL PUSH
INTO A VERY WARM MOIST AIR MASS OVER CENTRAL AND EASTERN
PENNSYLVANIA. ADDITIONALLY...A BOUNDARY RESULTING FROM OVERNIGHT
CONVECTION IN OHIO WILL HELP FIRE OFF THUNDERSTORMS IN THE SOUTHWEST
MOUNTAINS LATE THIS MORNING AND EARLY THIS AFTERNOON.
AFTER THE INITIAL THUNDERSTORMS DEVELOP...THEY WILL MOVE EASTWARD
ACROSS THE STATE. WITH CLEAR SKIES AND LOTS OF HEATING...IT WILL BE
VERY WARM AND UNSTABLE OVER THE STATE. THIS COULD LEAD TO SOME
SEVERE THUNDERSTORMS WHICH WILL ALSO BE CAPABLE OF PRODUCING BRIEF
HEAVY DOWNPOURS.
AT THIS TIME...WE EXPECT SOME OF THE STORMS MAY REACH SEVERE LIMITS.
THE PRIMARY THREAT OF SEVERE WEATHER WILL COME IN THE FORM OF
THUNDERSTORM DOWNBURST WINDS...NEAR OR OVER 60 MPH. LARGE HAIL MAY
BE POSSIBLE IN A FEW OF THE MORE SEVERE THUNDERSTORMS.
SKYWARN ACTIVATION MAY BE REQUIRED FROM AROUND MIDDAY INTO THIS
EVENING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GRUMM/ROGOWSKI/LA CORTE
FOR ADDITIONAL WEATHER INFORMaATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/CTP
Special weather statement, Jun 20, 12:07 PM EST, 1 hour 43 minutes before
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-202200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
107 PM EDT WED JUN 20 2001
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT FOR THE
FOLLOWING COUNTIES...
ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND...
DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
LEBANON...LYCOMING......MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...
SCHUYLKILL...SNYDER...SULLIVAN...UNION...AND YORK.
SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE STATE THIS
AFTERNOON AND EVENING. THE DANGER EXISTS FOR DAMAGING WIND GUSTS IN
EXCESS OF 58 MPH...AND HAIL LARGER THEN THREE QUARTERS OF AN INCH IN
DIAMETER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN
A STRONG BUILDING.
ONDREJIK
Local storm report, Jun 20, 1:00 PM EST, 50 minutes before
PHLWRKLSR
TTAAOO KCTP 201800
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
200 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDY'S
RESTAURANT. RICHMOND TWPThunderstorm Wind, Lycoming
- When
- June 20, 1:50 PM EST
- Where
- Lycoming County, Muncy
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Shingles were blown off a house in Muncy. Also, trees and wires were reported down in Muncy and dime-sized hail was reported in Hughesville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 20, 20015 injured · $59 million · F0 · 15 events
- Flash Flood and Lightning Strike in Pennsylvania, June 20, 20011 death · 2 injured · $50,000 · 2 events
- Tornadoes and Hail in North Dakota, June 20, 2001$30 million · F0 · 34 events
- Hail in Colorado, June 20 to 21, 2001$5.0 million · 4 in hail · 13 events
- Damaging Winds and Lightning Strikes in Maryland, June 20, 2001$2.0 million · 5 events
- High Wind in New York, June 20, 200111 injured · $25,000 · 1 event
- Hail and Damaging Winds in New York, June 20, 2001$635,000 · 2.75 in hail · 18 events
- Hail and Damaging Winds in Ohio, June 20, 20011 injured · $615,000 · 1.75 in hail · 3 events
- Damaging Wind in Pennsylvania, June 20, 2001$500,000 · 1 event
- Lightning Strikes in New York, June 20, 2001$150,000 · 2 events
- Flood and Lightning Strike in Kansas, June 20, 2001$90,000 · 2 events
- Hail and Damaging Winds in Kansas, June 20 to 21, 2001$25,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253371.